+ Reply to Thread
Page 1 of 2 12 LastLast
Results 1 to 10 of 11
  1. #1
    Join Date
    Mar 2014
    Posts
    28
    Thanks
    1
    Thanked
    1
    Reviews
    0

    Default Weaning off meds question

    I have been on 20mg prednisone for the past 7weeks (2x5mg tab twice a day) We discovered that our pregnancy isn't viable and to stop medication, one Dr said I didn't need to wean off the prednisone as its only a low dosage yet the label on the medication says not to stop suddenly. I haven't heard from my specialist yet.
    I am being treated with prednisone, clexane, progesterone, provera, and progynova as a precaution for NKcells but haven't been diagnosed.
    Do you think I need to wean off that dosage?

  2. #2
    Join Date
    Mar 2011
    Posts
    369
    Thanks
    7
    Thanked
    80
    Reviews
    0
    I was only on 10mg and told to wean off half a tablet every 10 days...

  3. #3
    Join Date
    Feb 2013
    Posts
    325
    Thanks
    6
    Thanked
    96
    Reviews
    0
    You will definately need to ween off of that dosage, I usually ween 5mgs every 7 days.

  4. #4
    Join Date
    Oct 2011
    Location
    Queensland
    Posts
    1,451
    Thanks
    288
    Thanked
    361
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I was on 10mg and weened to 5mg over a week then stopped. I would think you would ween for a short time too

    Sent from my GT-I9507 using The Bub Hub mobile app

  5. #5
    Join Date
    Mar 2014
    Posts
    28
    Thanks
    1
    Thanked
    1
    Reviews
    0
    Thanks for that Ladies, I was thinking I should wean off them but when I was told that the dosage wasn't high and that I haven't been on them for long I started second guessing.

  6. #6
    Join Date
    Oct 2012
    Location
    Sydney
    Posts
    1,842
    Thanks
    5,273
    Thanked
    1,372
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    The first time I took Prednisolone no-one had said to wean off, so I just stopped, and I noticed nothing, apart from perhaps some headaches (which could have been caused by anything).

    The next time I researched it a bit, and it just says if you stop straight away you may get severe fatigue, weakness, body aches and joint pain. I didn't get any of those the first time! It says if you're taking less than 40mg daily and have only been taking it for a less than a month, then the recommended taper is 5mg per day.

  7. #7
    Join Date
    Sep 2012
    Location
    Australia
    Posts
    141
    Thanks
    5
    Thanked
    69
    Reviews
    0
    Please wean off the prednisone. I underwent 4 cycles with the stuff and weaned according to instructions without any issue. But the last one (5th), I got slack and didn't wean properly. It caused a psoriasis flare... something that has never happened to me before and caused some serious fatigue (and stress!).

  8. #8
    Join Date
    Oct 2012
    Location
    Sydney
    Posts
    1,842
    Thanks
    5,273
    Thanked
    1,372
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I've been on Prednisolone for my past 4 cycles:
    * cycle 7 - no-one mentioned about weaning so I just stopped - had no problems
    * cycle 8 - weaned 5mg every three days, as I'd read someone on here did that - no problems
    * cycle 9 - did research (as above) if you're taking less than 40mg daily and have only been taking it for a less than a month (which is for most IVF cycles), then the recommended taper is 5mg per day - no problems
    * cycle 10 - Dr M says this time (but never the other three times!) to wean 5mg every three days - but since I've never had problems before, I'm doing a compromise and weaning 5mg every two days - no problems, so far.

    I think it probably would depend though on the individual.

  9. #9
    Join Date
    Nov 2014
    Posts
    24
    Thanks
    20
    Thanked
    3
    Reviews
    0
    I need to wean of prednisone too. I am also on 20mg a day. So far I have been cutting down by 5mg per week and by next week should be down to 5mg. I have been on it for almost 10weeks. Do you think I am weaning correctly? I am starting to feel really tired the last couple of days and am not sure if I am weaning too fast or if its just a side effect? Any advise?

  10. #10
    Join Date
    Oct 2012
    Location
    Sydney
    Posts
    1,842
    Thanks
    5,273
    Thanked
    1,372
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Hypnotize....if you're not pregnant, then you can wean much quicker than that - 5mg per every three days is the recommended way. The biggest symptom of weaning too fast is headaches, but you're actually going super slow, so no problem there.

  11. The Following User Says Thank You to MGC Bertie For This Useful Post:

    Hypnotize  (14-11-2014)


 

Similar Threads

  1. Pcos meds
    By Mellie29 in forum Polycystic Ovarian Syndrome (PCOS) Chat
    Replies: 16
    Last Post: 31-05-2014, 17:42
  2. Ttc with anxiety and on meds
    By kim85 in forum General depression and blues
    Replies: 2
    Last Post: 06-01-2014, 16:30
  3. Anyone pregnant and on BP meds?
    By Mopoke in forum Pregnancy & Birth General Chat
    Replies: 8
    Last Post: 28-07-2013, 22:21

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
FEATURED SUPPORTER
Maternity ClothesLooking to buy maternity clothes? :: Check the bubhub directory of local & online maternity clothes shops :: Find ...
REVIEWS
"Made bed time less anxious"
by Meld85
My Little Heart Whisbear - the Humming Bear reviews ›
"Wonderful natural Aussie made product!"
by Mrstwr
Baby U Goat Milk Moisturiser reviews ›
"Replaced good quality with cheap tight nappies"
by Kris
Coles Comfy Bots Nappies reviews ›